EconPapers    
Economics at your fingertips  
 

Efficient estimation for semivarying-coefficient models

Yingcun Xia

Biometrika, 2004, vol. 91, issue 3, 661-681

Abstract: Motivated by two practical problems, we propose a new procedure for estimating a semivarying-coefficient model. Asymptotic properties are established which show that the bias of the parameter estimator is of order h-super-3 when a symmetric kernel is used, where h is the bandwidth, and the variance is of order n-super- - 1 and efficient in the semiparametric sense. Undersmoothing is unnecessary for the root-n consistency of the estimators. Therefore, commonly used bandwidth selection methods can be employed. A model selection method is also developed. Simulations demonstrate how the proposed method works. Some insights are obtained into the two motivating problems by using the proposed models. Copyright Biometrika Trust 2004, Oxford University Press.

Date: 2004
References: Add references at CitEc
Citations View citations in EconPapers (25) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:biomet:v:91:y:2004:i:3:p:661-681

Ordering information: This journal article can be ordered from
http://www.oup.co.uk/journals

Access Statistics for this article

Biometrika is currently edited by A C Davison

More articles in Biometrika from Biometrika Trust Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2019-01-21
Handle: RePEc:oup:biomet:v:91:y:2004:i:3:p:661-681